MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA KIT: 1L 4.5 FR X 55 CM; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA KIT: 1L 4.5 FR X 55 CM; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number ASK-45541-MHBV
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "extension line cracked (lengthwise) about 1 day following insertion.Noted that it was a difficult insertion that took about 2 hours".The picc line was pulled and replaced with another line.The patient had no harm or injury.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one, 1-lumen catheter for analysis.Signs of use were observed inside the extension line.Visual analysis revealed a slit in the distal extension line.The slit was localized to a single area and did not extend along the length of the extrusion , most likely the result of the extension line contacting sharps.The appearance of the damage is consistent with damage resulting from contact with a sharp instrument (i.E.Scalpel, scissors, etc.).Microscopic examination confirmed the damage.No other defects or anomalies were observed.The slit was measured 31mm from the juncture hub.The distal extension line measured 1 15/16" or 1.9375", which is within the specification limits of 1.924" - 1.986" per extension line product drawing.The distal extension line outer diameter measured 0.0935", which is within the specification limits of 0.093" - 0.097" per the distal extension line extrusion product drawing.The distal extension line inner diameter measured 0.056", which is within the specification limits of 0.055" - 0.059" per the distal extension line extrusion product drawing.A lab inventory syringe filled water was attached to the extension line and flushed.When flushing the distal line, water was observed leaking from the crack.Performed per ifu statement, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen".A manual tug test confirmed that the extension line was secure within its respective hubs.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the report of a cracked extension line was confirmed through complaint investigation.Visual and dimensional analysis revealed that the extension line had a slit measured 31mm from the juncture hub.The appearance of the damage is consistent with damage resulting from contact with a sharp instrument (i.E.Scalpel, scissors , etc.).Despite the damage, the catheter met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received , unintentional use error from the extension line making contact with sharps likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW AGBA PICC/DELTA KIT: 1L 4.5 FR X 55 CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21334346
Report Number9680794-2025-00120
Device Sequence Number15561400
Product Code LJS
UDI-Device Identifier10801902167696
UDI-Public(01)10801902167696(11)240828(17)251108(10)33F24F0791(21)
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K122545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2025
Device Catalogue NumberASK-45541-MHBV
Device Lot Number33F24F0791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown